Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 534, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 26, 2007, 1:09 PM MDT for Eddy County, New Mexico. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2007, 1:09 PM MDT (19:09 UTC)
- Expired
- Sep 26, 2007, 2:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 149 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 1:28 PM MDT | HAIL 1.75 | 22 Nw Carlsbad, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 261911 SVRMAF NMC015-262015- /O.NEW.KMAF.SV.W.0534.070926T1909Z-070926T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM MDT WED SEP 26 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 215 PM MDT * AT 106 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF HOPE...OR 21 MILES WEST OF ARTESIA... MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HOPE... HIGHWAY 82 NEAR HOPE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3289 10445 3252 10437 3249 10482 3291 10480 TIME...MOT...LOC 1909Z 264DEG 20KT 3281 10477 $$
1 follow-up statement
000 WWUS54 KMAF 261949 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT WED SEP 26 2007 NMC015-262015- /O.CON.KMAF.SV.W.0534.000000T0000Z-070926T2015Z/ EDDY NM- 149 PM MDT WED SEP 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR WEST CENTRAL EDDY COUNTY... AT 144 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HOPE...OR ABOUT 13 MILES SOUTHWEST OF ARTESIA...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... NORTHWESTERN AND NORTH CENTRAL EDDY COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3289 10445 3252 10437 3249 10482 3291 10480 TIME...MOT...LOC 1949Z 264DEG 20KT 3277 10460 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:15 AM MDT, 9 hours 54 minutes earlier.
Area forecast discussion, Sep 26, 3:15 AM MDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CDT WED SEP 26 2007 .DISCUSSION... ZONAL FLOW ALOFT PERSISTS ACROSS THE FORECAST AREA EARLY THIS MORNING ON THE NORTHERN FRINGE OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE LOCATED ACROSS MEXICO AND SOUTH CENTRAL TEXAS. WATER VAPOR IMAGERY SHOWS A CONTINUED MID LEVEL MOIST FETCH ACROSS THE REGION WITHIN THIS FLOW PATTERN. A SHORTWAVE TROUGH IS EVIDENT JUST WEST OF THE TEXAS/MEXICO BORDER AS CONVECTION HAS DEVELOPED ACROSS EASTERN CHIHUAHUA MEXICO...ABOUT 50 MILES OR SO WEST OF CANDELARIA. AT THE SURFACE...A WEAK COLD FRONT STRETCHES FROM THE GUADALUPE MOUNTAINS TO THE PERMIAN BASIN. THE ZONAL FLOW PATTERN WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH EARLY THIS EVENING...AND EMBEDDED WEAK SHORTWAVE TROUGHS WITHIN THIS FLOW WILL CONTINUE TO TRANSLATE OVER THE REGION. SURFACE FLOW SHOULD BEGIN TO VEER TO THE SOUTHEAST TODAY AS THE SURFACE RIDGE OF HIGH PRESSURE THAT IS LOCATED ACROSS KANSAS AND NORTHERN OKLAHOMA EARLY THIS MORNING SHIFTS EASTWARD TO MISSOURI...AND A SURFACE TROUGH OF LOW PRESSURE DEVELOPS ACROSS FAR WEST TEXAS AND CENTRAL AND SOUTHERN NEW MEXICO. EXPECT SURFACE TEMPERATURES TO WARM INTO THE MID 80S TO LOWER 90S ACROSS THE REGION THIS AFTERNOON...AND COMBINED WITH SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S...THE ATMOSPHERE SHOULD BECOME RATHER UNSTABLE BY LATE IN THE AFTERNOON. AT THIS POINT IT LOOKS LIKE THE BEST INSTABILITY WILL STRETCH ALONG AN AXIS FROM THE UPPER TRANS PECOS/WESTERN PERMIAN BASIN TO THE WESTERN SOUTH PLAINS OF WEST TEXAS. ALSO...0 TO 6 KM BULK SHEAR IS FORECAST TO INCREASE TO AROUND 40 KNOTS ACROSS THESE LOCATIONS. MID LEVEL LAPSE RATES ALSO LOOK BETTER...AROUND 6.5 TO 7 C/KM ACROSS SOUTHEASTERN NEW MEXICO. THUS...HAVE OPTED TO INCLUDE SEVERE MENTION ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO...THE TRANS PECOS...AND THE WESTERN/CENTRAL BASIN THROUGH LATE THIS AFTERNOON/EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE PRIMARY SEVERE HAZARDS. CONVECTION SHOULD CONTINUE THROUGH THE EVENING...POSSIBLY EVEN INTO THE LATE NIGHT HOURS TONIGHT AS MODELS DEPICT CONTINUED SHORTWAVES EMBEDDING WITHIN THE VEERING NORTHWEST FLOW ALOFT AND A POSSIBLE MCS. WILL KEEP POPS IN THE CHANCE CATEGORY TONIGHT. ONLY MINOR CHANGES WERE MADE TO LOW TEMPS...WINDS...AND DEWPOINTS. AFTER UPPER TROUGH PASSES INTO THE MISSISSIPPI VALLEY THURSDAY... THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD BACK INTO THE AREA FROM THE WEST. HIGH PRESSURE WILL REIGN UNTIL SATURDAY WHEN THE NEXT UPPER TROUGH MOVES OVER THE INTER MOUNTAINS WEST. BY SUNDAY THIS TROUGH WILL HAVE PASSED OVER THE NORTHERN PLAINS SHEARING THE TOP OFF THE RIDGE. A SECOND UPPER TROUGH TAKING A DEEPER TRACK WILL BRING SOUTHWEST FLOW ALOFT TO THE REGION AND ALLOW A NUMBER OF WEAK DISTURBANCES TO MOVE ACROSS THE CWA MONDAY AND TUESDAY. THE WEAK FRONT THAT ENTERED THE AREA TUESDAY HAD LITTLE COOLING EFFECT AS TEMPERATURES THROUGH THE WEEKEND WILL BE SIMILAR TO THE REST OF SEPTEMBER... WHICH MEANS UNUSUALLY WARM. HOWEVER AS THE RIDGE BREAKS DOWN NEXT WEEK... SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED. ON FRIDAY A LEESIDE TROUGH WILL DEEPEN TIGHTENING UP THE PRESSURE GRADIENT ACROSS THE AREA. LOOK FOR SOUTHERLY WIND TO INCREASE AND BECOME GUSTY DURING THE AFTERNOON. AS FAR AS PRECIPITATION WILL CARRY A SLIGHT CHANCE WEST THURSDAY AS UPSLOPE FLOW AND DAYTIME HEATING SHOULD BE ENOUGH TO GENERATE SOME STORMS OVER THE HIGHER ELEVATIONS. MODEL QPF INDICATES THAT PRECIP MAY SPREAD ACROSS THE PLAINS INTO PERMIAN BASIN DURING THE EVENING. WITH DEVELOPMENT OF A SURFACE TROUGH ON FRIDAY EXPECT TO HAVE MORE STORMS GENERALLY WEST OF THE PECOS. NEXT DECENT SHOT AT RAIN WILL BE MONDAY AS SHORTWAVES TRACK ACROSS IN SOUTHWEST FLOW... HAVE ADDED SLIGHT CHANCE WEST. .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 86 64 87 64 / 30 30 0 10 CARLSBAD NM 87 63 90 61 / 30 30 20 20 DRYDEN TX 92 68 90 67 / 20 30 10 10 FORT STOCKTON TX 90 67 91 65 / 30 30 10 10 GUADALUPE PASS TX 83 62 82 62 / 30 30 20 10 HOBBS NM 87 63 88 65 / 30 30 10 10 MARFA TX 83 56 82 54 / 40 30 20 10 MIDLAND INTL AIRPORT TX 87 65 89 64 / 30 30 10 10 ODESSA TX 87 66 89 65 / 30 30 10 10 WINK TX 94 68 96 68 / 30 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/72
Hazardous weather outlook, Sep 26, 1:02 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 202 PM CDT WED SEP 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 202 PM CDT WED SEP 26 2007 /102 PM MDT WED SEP 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON WILL BE OVER SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN EXTENDING ACROSS THE UPPER TRAN PECOS INTO THE DAVIS MOUNTAINS AREA. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH FLOODING OF LOW LYING AND FLOOD PRONE AREAS POSSIBLE. SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE AS STRONG...SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER AREAS WEST OF THE PECOS RIVER THURSDAY. SOME OF THE THUNDERSTORMS MAY BECOME MARGINALLY SEVERE WITH STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 26, 12:30 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CDT WED SEP 26 2007 NMZ028-261930- EDDY COUNTY PLAINS- 1230 PM MDT WED SEP 26 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST OF HOPE AT 1230 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. STRONG GUSTY WINDS...HAIL... HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:18 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| Sep 26, 3:08 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 67 min |
| Sep 26, 4:14 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.